MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA RP
Medical Device Problem Codes Failure to Advance (2524); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that implantation of an impella rp was aborted.The physician could not advance the impella rp due to the patient's anatomy.No patient harm was reported.
 
Additional Manufacturer Narrative
The impella device was not received from the customer.Therefore, the investigation of the device was not possible.Should the device or any new information be received, a supplemental manufacturer device report will be filed.As noted in the impella instructions for use: impella rp smart assist system with automated impella controller section: warnings & cautions: cautions ¿dilators and catheters should be removed slowly from the sheath.Rapid removal may damage the valve, resulting in blood flow through the valve.¿ section: warnings & cautions: warnings ¿to reduce the risk of cardiac or vascular injury (including perforation) when manipulating the heart during cardiac surgery, evaluate the position of the pump using imaging guidance prior to manipulating the heart, and monitor position.¿ ¿to reduce the risk of cardiac or vascular injury (including perforation) when manipulating the heart during cardiac surgery, evaluate the position of the pump using imaging guidance.¿ section: warnings & cautions: warnings section: pre-support evaluation section: axillary insertion of the impella 5.5 catheter section: direct aortic insertion section: use of impella with transcatheter aortic valves ¿to reduce the risk of cardiac or vascular injury (including ventricular perforation) physicians should exercise special care when inserting the impella catheter in patients with complex anatomy.This includes patients with known or suspected: decreased ventricular cavity size, ventricular aneurysms, thin-walled ventricles due to chronic dilation, congenital heart disease, or compromised cardiac tissue quality.¿ ¿to reduce the risk of cardiac or vascular injury (including ventricular perforation) when advancing or torquing the impella, adjustments should be performed under imaging guidance.¿ section: warnings & cautions: warnings: ¿physicians should exercise special care when inserting the impella catheter during active cardiopulmonary resuscitation (cpr).In addition, active cpr maneuvers may change the position of the impella device, introducing the risk of cardiac or vascular injury (including ventricular perforation).Check that the pump is positioned correctly after cpr with chest x-ray guidance.¿ section: potential adverse events (united states).¿arrhythmia, atrial fibrillation, bleeding, cardiac tamponade, cardiogenic shock, death, device malfunction, hemolysis, hepatic failure, insertion site infection, perforation, phlegmasia cerulea dolens (a severe form of deep venous thrombosis), pulmonary valve insufficiency, respiratory dysfunction, sepsis, thrombocytopenia, thrombotic vascular (non-central nervous system complication, tricuspid valve injury, cardiac or vascular injury (including ventricular perforation), venous thrombosis, ventricular fibrillation and/or tachycardia.¿.

Brand Name
IMPELLA RP
Common Device Name
TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer Contact
derek sammarco
MDR Report Key22072191
Report Number1220648-2025-28662
Device Sequence Number9374741
Product Code PYX
UDI-Device Identifier00813502011869
UDI-Public(01)00813502011869(10)2024346248(17)250531
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P170011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberIMPELLA RP
Device Catalogue Number0046-0035
Device Lot Number2024346248
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2025
Initial Report FDA Received Date05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian